MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during implant, the system controller lost connection with the heartmate touch tablet.The tablet showed "end session" as if the system controller was disconnected."end session" was pushed and waited for the connection to resume.The system controller was not connecting and bluetooth connection was lost.The bluetooth adapter was unplugged and plugged back in.The heartmate touch app was closed out, and then bluetooth connection was established again and they were able to move on with the procedure.When the pump was turned on the "processing." screen stayed on longer than usual.System controller alarmed due to loss of connection and loss of extended alarm silence.Red heart, driveline disconnect since we were not fully assembled as normal part of the implant.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer¿s investigation conclusion: the reported event of a loss of connection between the system controller and the heartmate touch app was not confirmed.Provided information indicates the tablet produced an "end session" message, which was pushed and the user waited for the connection to reestablish.It was reported that further action was needed, the connection was re-established by reconnecting the bluetooth adapter to the power module and restarting the heartmate touch app.No framework files were submitted for review, and no product was returned for analysis.Additionally, it was reported that the pump continued to prime (as intended), but the priming took longer than expected; this was confirmed via a submitted photograph.This is due to the new session being started as a result of the loss of connection.The provided information stated that the system controller alarmed as a normal part of the implant procedure.No other issues were reported.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The root cause of the reported event could not be conclusively determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.Heartmate 3 instructions for use (ifu) (rev.D) chapter 4 ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide (rev.B) under ¿how to use the heartmate touch communication system¿ explain the operation of the heartmate touch system, including how to set up the system and connect the tablet to the wireless adapter and system controller and how to use the heartmate touch app.These documents instruct the user to enter the heartmate touch wireless adapter code in the bluetooth pairing request box and press "pair" when the bluetooth connections window appears.These documents also explain that the "if the heartmate touch wireless adapter is not paired within 30 seconds, the connection process (pair) will be canceled".Additionally, it is noted that the passcode is required for first time pairing between the adapter and tablet only.These documents also warn that the heartmate touch system may be interfered with by other equipment, even if that other equipment complies with cispr emission requirements.Heartmate 3 instructions for use (ifu) (rev.D) chapter 7 ¿alarms and troubleshooting¿ and the heartmate touch communication system quick start guide (rev.B) under ¿troubleshooting¿ provide troubleshooting steps for various heartmate touch issues and alarms.This section also provides the actions to take if the alarms/issues cannot be resolved.Heartmate 3 instructions for use (ifu) (rev.D) chapter 5 "surgical procedures" explains how to perform pump priming using the heartmate touch app, and states that priming lasts for five minutes.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22185674
Report Number2916596-2025-03469
Device Sequence Number20921770
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058(11)210521
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Device Lot Number7964077
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American